Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2001, 7:47 PM CDT for Lincoln County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2001, 7:47 PM CDT (00:47 UTC)
- Expired
- May 21, 2001, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:55 PM CDT | Hail 1.75 | Dellrose, TN | Golf ball size hail and a tree was blown down at Dellrose by EMA. |
| May 21, 8:01 PM CDT | Hail 1 | Coldwater, TN | Quarter size hail reported by EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220048 SVRBNA TNC103-220115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 747 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE * UNTIL 815 PM CDT * AT 744 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF FAYETTEVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR FAYETTEVILLE AROUND 810 PM. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3508 8697 3493 8685 3515 8636 3534 8650 MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:50 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 21, 2:50 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT MON MAY 21 2001 CURRENT...PREVIOUS CONVECTION HAS MOVED NE INTO ERN KY FOR MOST PART. SKIES HAVE BECME PT SUNNY MANY LOCATIONS ALLOWING TEMPS TO RECOVER INTO UPPER 70S. FORECAST...FRONTAL SYSTEM SHOULD REACH BNA ARND 06Z...AND THRU PLATEAU BY 12Z. A WAVE FORMS ALONG FRONT ALONG TN RIVER THIS EVE. NOT EXPECTING ANY STRONG WX WITH THIS FRONT...PARAMETERS NOT ALIGNING PROPERLY AND AIR MASS HAS STABILIZED SOMEWHAT FROM PREVIOUS RAIN. WILL GO W/ CURRENT FORECAST POPS WISE..W/ SOME BRIEF POST-FRONTAL RAIN EXPECTED. AFTER FRONT...RAPID CLEARING TOMORROW...THEN SOME MID CLOUDS PROBABLE FROM THE N LATE TUE NITE OR WED. SHARP H5 TROF BROADENS INTO DEEP CIRCULATION OVER CENTRAL STATES W/ SURFACE LOWS SPINNING AROUND FROM UPPER GREAT LAKES TO UPPER MIDWEST. MAY NOT BE AS COOL AS PREVIOUSLY THOUGHT HOWEVER. AS FOR TEMPS...FWC NUMBERS TOO WARM ON MAXS. BNA BE 59/68/48/69 9312 CSV BE 57/63/43/65 9512 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:33 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 27 min |
| May 22, 12:33 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.